MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET TETRA 2.5MM X 3.5CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET TETRA 2.5MM X 3.5CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number TG5412535
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject coil was used for coiling an aneurysm off the basilar artery and sca.After deploying about 75% of the subject coil, it wouldn't stay in the aneurysm after a few attempts and thus, the subject coil along with the microcatheter was withdrawn and the resistance was encountered, ultimately not allowing the subject coil to be pulled back into the microcatheter.The subject coil was partially deployed through the guide catheter.The subject coil was replaced with a smaller size, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.Upon examination outside of the patient; the subject coil had formed a knot on itself.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date ¿ added d4 gtin- added h4 manufacturing date ¿ added d10 product available to stryker / returned to manufacturer on ¿ updated h3 device evaluated by mfg ¿updated due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection was performed as just the (subject coil) distal of 35cm of the delivery wire was returned.The coil delivery wire was found to be broken/fractured and kinked/bent.The main coil was found to be kinked/bent.A functional inspection could not be performed due to the break/fracture on the delivery wire.The reported 'main coil prematurely detached/separated during use' was not confirmed.The reported 'coil difficult to remove/withdraw from catheter' could not be replicated during device analysis due to a subject coil damage; however, the analysis results were consistent with the reported event.The subject device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the subject device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during a coiling procedure, resistance was encountered when pulling back on the delivery wire and the coil (subject device) could not be pulled back into the straight sl-10 microcatheter.The sl-10 microcatheter.Was removed with the subject coil partially deployed by pulling both together back through the guide catheter (sofia).Upon examination outside the patient, the subject coil had formed a knot on itself.Additional information provided by the customer indicated that the subject device was inspected and confirmed to be in good condition during preparation, the subject device was prepared as per the dfu, and continuous flush was maintained.Additionally, it was noted that vertebral artery access was very tortuous.The sofia could only be advanced halfway up, with the sl-10 microcatheter having to make it up the rest of the way.Just the distal 35cm of the delivery wire was returned.During visual inspection, the coil delivery wire was found to be broken/fractured and kinked/bent.The main coil was found to be kinked/bent.A functional inspection could not be performed due to the break/fracture on the delivery wire; however, the analysis results were consistent with the reported event.As the main coil was still attached to the delivery wire, the as reported 'main coil prematurely detached/separated during use' was not confirmed.Since it was noted that vertebral artery access was very tortuous and the sofia guide catheter could only be advanced halfway up, it is probable that the microcatheter did not have enough support when accessing the aneurysm.As a result, it is possible the microcatheter may have gotten kinked during the procedure, causing resistance and the subsequent fracture when the delivery wire was retracted through the catheter.An assignable cause of procedural factors will be assigned to the as reported ¿coil difficult to remove/withdraw from catheter' and the as analyzed 'main coil kinked/bent', 'coil delivery wire kinked/bent' and ¿coil delivery wire broken/fractured during use' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
TARGET TETRA 2.5MM X 3.5CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22439301
Report Number3008881809-2025-00378
Device Sequence Number4593503
Product Code HCG
UDI-Device Identifier07613327578614
UDI-Public(01)07613327578614(17)270603(10)24985176
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K242243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTG5412535
Device Lot Number24985176
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10 MICROCATHETER (STRYKER).; SOFIA GUIDING CATHETERER.
Patient SexUnknown